Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 408, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 6, 2011, 12:34 PM EDT for Franklin County, Roanoke County, Virginia. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2011, 12:34 PM EDT (16:34 UTC)
- Expired
- Jul 6, 2011, 1:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Franklin County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 38 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 12:53 PM EDT | TSTM WND DMG | 3 Ese Boones Mill, VA | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 4.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 945 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
909
WUUS51 KRNK 061634
SVRRNK
VAC067-161-061730-
/O.NEW.KRNK.SV.W.0408.110706T1634Z-110706T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1234 PM EDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA
NORTHERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL 130 PM EDT.
* AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BOONES MILL...AND MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
BOONES MILL...
WIRTZ...
BURNT CHIMNEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
IF ON OR NEAR WESTERN PORTIONS OF SMITH MOUNTAIN LAKE...GET OUT OF
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING
CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3714 8005 3721 7994 3715 7966 3713 7966
3697 7982
TIME...MOT...LOC 1634Z 301DEG 10KT 3714 7992
$$
DS3 follow-up statements
435
WWUS51 KRNK 061649
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1249 PM EDT WED JUL 6 2011
VAC161-061658-
/O.CAN.KRNK.SV.W.0408.000000T0000Z-110706T1730Z/
ROANOKE VA-
1249 PM EDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROANOKE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO FRANKLIN COUNTY.
THEREFORE...THE WARNING FOR SOUTHEAST ROANOKE COUNTY HAS BEEN
CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3697 7982 3711 8002 3714 7996 3715 7995
3719 7987 3716 7971 3715 7970 3715 7967
3713 7966
TIME...MOT...LOC 1648Z 304DEG 10KT 3713 7989
$$
VAC067-061730-
/O.CON.KRNK.SV.W.0408.000000T0000Z-110706T1730Z/
FRANKLIN VA-
1249 PM EDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR NORTHERN FRANKLIN COUNTY...
AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BOONES MILL...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
BOONES MILL...
WIRTZ...
BURNT CHIMNEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
IF ON OR NEAR THE FAR WESTERN PORTIONS OF SMITH MOUNTAIN LAKE...GET
OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3697 7982 3711 8002 3714 7996 3715 7995
3719 7987 3716 7971 3715 7970 3715 7967
3713 7966
TIME...MOT...LOC 1648Z 304DEG 10KT 3713 7989
$$
DS386
WWUS51 KRNK 061708
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
108 PM EDT WED JUL 6 2011
VAC067-061730-
/O.CON.KRNK.SV.W.0408.000000T0000Z-110706T1730Z/
FRANKLIN VA-
108 PM EDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR NORTHERN FRANKLIN COUNTY...
AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WIRTZ...OR NEAR BOONES MILL...MOVING SOUTHEAST AT 10
MPH.
LOCATIONS IMPACTED INCLUDE...
BURNT CHIMNEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
IF ON OR NEAR THE FAR WESTERN PORTIONS OF SMITH MOUNTAIN LAKE...GET
OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3697 7982 3708 7997 3718 7982 3716 7971
3715 7970 3715 7967 3713 7966
TIME...MOT...LOC 1708Z 304DEG 10KT 3708 7986
$$
DS613
WWUS51 KRNK 061722
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
122 PM EDT WED JUL 6 2011
VAC067-061732-
/O.EXP.KRNK.SV.W.0408.000000T0000Z-110706T1730Z/
FRANKLIN VA-
122 PM EDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FRANKLIN COUNTY
EXPIRES AT 130 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. THE STORM
WILL STILL BE CAPABLE OF FREQUENT LIGHTNING...LOCALLY HEAVY
RAIN...AND WIND GUSTS NEAR 40 MPH.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3697 7982 3708 7997 3718 7982 3716 7971
3715 7970 3715 7967 3713 7966
TIME...MOT...LOC 1722Z 304DEG 10KT 3706 7982
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 11:24 AM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 6, 11:24 AM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1124 AM EDT WED JUL 6 2011 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL LINGER ACROSS THE REGION TODAY AND TONIGHT RESULTING IN MORE ROUNDS OF SHOWERS AND STORMS INTO LATE THIS EVENING. ANOTHER COLD FRONT DROPS IN FROM THE NORTH THURSDAY INTO FRIDAY BEFORE DRIFTING SOUTH OF THE AREA SATURDAY. HIGH PRESSURE RETURNS TO THE REGION TOWARD THE LATTER HALF OF THE UPCOMING WEEKEND BRINGING HOTTER AND DRIER WEATHER BY SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... KFCX RADAR AND SATELLITE PICTURES SHOWED THUNDERSTORMS DEVELOPING OVER THE SOUTHERN BLUE RIDGE AND NEW RIVER VALLEY ALONG AN OUTFLOW BOUNDARY FROM THE EARLIER SHOWERS OVER SOUTHEAST WEST VIRGINIA. SPS ANALYSIS AT 14Z/10AM SHOWED A WEAK CAP AND CAPES AROUND 1000 J/KG IN THE FOOTHILLS. EXPECT COVERAGE OF THUNDERSTORMS TO INCREASE...ESPECIALLY ACROSS THE SOUTHERN COUNTY WARNING AREA THROUGH 3PM. WILL MENTION THE CHANCE OF HEAVY RAIN WITH THE STORMS TODAY SINCE STORM MOTION IS ONLY AROUND 10 KNOTS AND PRECIPITABLE WATER VALUES WERE NEAR 1.5 INCHES ON THE AREA SOUNDINGS THIS MORNING. WATER VAPOR LOOP SHOWED A SHORT WAVE OVER OHIO WITH THE TAIL OF THE WAVE INTO THE TENNESSEE VALLEY. AS THIS FEATURE CROSSES THE AREA...STORMS MAY BECOME MORE ORGANIZED INTO LINES AND CLUSTERS ENOUGH TO PUSH ALL THE WAY THROUGH THE COUNTY WARNING AREA. RUC...HRRR AND LOCAL WRF ALL HAVE THE BULK OF THE PRECIPITATION JUST SOUTHEAST OF THE FORECAST AREA BY BOUT 02Z/10PM. HAVE ADJUSTED PROBABILITY OF PRECIPITATION FOR THIS TIMING. MODELS WERE SHOWING SOME DRYING ALOFT MAY WORK IN BEHIND THIS FEATURE OVER THE NORTH LATE WHILE SHRA MAY BE SLOW TO EXIT THE SE UNLESS THINGS ORGANIZE MORE DURING THE EVENING AND MOVE FARTHER SE PER THE LATEST NAM. SINCE THIS LOOKS A BIT FAST GIVEN SO MUCH MOISTURE AROUND...WILL LEAVE IN CHANCE POPS SE AFTER MIDNIGHT. LOW TEMPS LIKELY JUST A LITTLE COOLER PRIMARILY DUE TO EARLIER CONVECTION...AND SLIGHTLY LOWER DEWPOINTS OUTSIDE THE PIEDMONT BUT STILL MAINLY IN THE 60S OVERNIGHT. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... A WEAK COLD FRONT IN THE OHIO VALLEY WILL HAVE A SURFACE WAVE TRACKING ALONG IT ON THURSDAY. THIS WAVES WILL TRACK WEST OF THE REGION. THE AREA WILL BE IN THE WARM AND HUMID SECTOR AND WITH A SOUTHERLY FLOW AND AFTERNOON HEATING...CONVECTION WILL START ALONG THE BLUE RIDGE DURING THE EARLY AFTERNOON...SPREAD TO THE FOOTHILLS IN THE MID AFTERNOON...THEN INTO THE PIEDMONT DURING THE EVENING HOURS. OUT FLOW FROM THE BLUE RIDGE STORMS WILL BRING SCATTERED CONVECTION TO THE REST OF THE MOUNTAINS. SEVERE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. A SECONDARY THREAT WILL BE FLASH FLOODING AS PWATS RUN ABOVE NORMAL AND STORM MOTION WILL BE SLOW. THE FRONT WILL MOVE OVER THE MOUNTAINS ON FRIDAY. ANOTHER SURFACE WAVE WILL TRACK ALONG THIS FRONT BRINGING ANOTHER ROUND OF SEVERE WEATHER TO THE REGION. THE HIGHEST POSSIBILITY WILL BE ALONG THE VA/NC BORDER TO INCLUDE SOUTHSIDE VA. LARGE HAIL...DAMAGING WINDS AND FLASH FLOOD POSSIBLE. THE THETA-E BOUNDARY REMAINS TO THE NORTH FRIDAY. WITH AFTERNOON HEATING...THE REST OF THE AREA COULD SEE SCATTERED THUNDERSTORMS WITH ONLY A FEW BECOMING SEVERE. TEMPERATURES NEAR NORMAL ACROSS THE MOUNTAINS AS AFTERNOON STORMS FIRE EARLY. OUT EAST...UPPER 80S TO LOWER 90S LIKELY. FRIDAY WILL BE A TAD COOLER WITH THE FRONT ACROSS THE MOUNTAINS AND SHOWERS AND THUNDERSTORMS MOVING ACROSS THE REGION. && .LONG TERM /SATURDAY THROUGH TUESDAY/... DURING THIS PORTION OF THE FORECAST WE ANTICIPATE THE PREVAILING UPPER LEVEL FLOW ACROSS THE REGION WILL TRANSITION FROM A GENERAL TROUGHINESS OVER THE EASTERN U.S. TO A PATTERN OF A BUILDING UPPER HIGH OVER THE REGION. ANTICIPATE GENEROUS SCATTERED COVERAGE OF SHOWERS AND STORMS FRIDAY INTO SATURDAY AS A NEARLY STATIONARY FRONTAL BOUNDARY STAYS OVER OR CLOSE TO THE REGION AND ACTS AS A FOCUS FOR DAILY SHOWERS AND STORMS. BY SUNDAY INTO EARLY NEXT WEEK...THE FRONT WILL BE SHUNTED TO THE SOUTH AS HIGH PRESSURE BUILDS OVERHEAD. ANTICIPATE A WARMING TREND INTO EARLY NEXT WEEK WITH DECREASING COVERAGE OF SHOWERS AND STORMS. STAYED CLOSE THE HPC NUMBERS FOR TEMPERATURES AND PRECIPITATION CHANCES. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... WEAK WAVE WORKING ACROSS THE AREA CONTINUES TO KEEP CONVECTION REDEVELOPING ESPCLY ACROSS THE NORTH AND NW SECTIONS. EXPECT SOME OF THIS TO LINGER THRU MID MORNING OR SO BEFORE HEATING CAUSES THE SHRA TO BRIEFLY FADE BEFORE RENEWED CONVECTION GETS GOING AROUND MIDDAY ACROSS THE MOUNTAINS. THEREFORE WILL NEED TO INCLUDE A PREVAILING SHRA FROM KBLF/KLWB EAST TO KLYH THIS MORNING AND PERHAPS KBCB PENDING HOW FAR EAST THIS NEW AREA OF SHRA MAKES IT. OTRW GIVEN UNCERTAINTY WILL TEMPO IN A COUPLE HOURS OF MVFR IN SHRA/TSRA INCLUDING A BIT OF MVFR IN FOG TO INIT AT A COUPLE OF THE WESTERN SITES EARLY THIS MORNING. ANY FOG WILL DISSIPATE QUICKLY BY MID MORNING AND GRADUALLY GIVE WAY TO A SCTD/BKN CU FIELD FOR MOST LOCATIONS BY MIDDAY AS THE INITIAL WAVE PASSES. HOWEVER CLOUDS AND PERHAPS ISOLATED CONVECTION MAY LINGER AROUND IN SPOTS AND ACT TO DELAY LATER COVERAGE A BIT. OTRW PLAN TO KEEP IN GOING CB MENTION MOST SPOTS AND INCLUDE A VCTS ALONG THE BLUE RIDGE AND POINTS EAST WHERE BETTER POTENTIAL LOOKS TO EXIST FOR MORE SCTD TO ORGANIZED STORMS THIS AFTERNOON. SHOULD SEE TSRA EXIT THIS EVENING ALLOWING A BIT OF DRYING ALOFT WHICH MAY GIVE WAY TO SOME CLEARING OVERNIGHT. THIS WILL SPELL MORE IN THE WAY OF FOG ESPCLY IN THE WAKE OF EARLIER HEAVIER CONVECTION SO TAKING JUST ABOUT ALL SPOTS DOWN TO MVFR VSBYS LATE AND IFR OR WORSE AT SPOTS LIKE KLWB/KBCB/KLYH PENDING RAINFALL TODAY. ANTICIPATE DAILY THREAT OF SCATTERED SHRA/TSRA THURSDAY THROUGH SATURDAY AS A STATIONARY FRONTAL BOUNDARY REMAINS OVER OR NEAR THE AREA. INCREASED RIDGING ALOFT MAY FINALLY SHUT DOWN THE DAILY CONVECTIVE REGIME ON SUNDAY. LATE NIGHT AND EARLY MORNING PATCHY FOG AND MVFR CIGS WILL BE POSSIBLE AS RESIDUAL MOISTURE FROM THE PREVIOUS DAYS CONVECTION CONDENSES UNDER THE NOCTURNAL INVERSION. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...RCS LONG TERM...DS AVIATION...AMS/JH/WP
Hazardous weather outlook, Jul 6, 11:37 AM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1137 AM EDT WED JUL 6 2011 NCZ001>006-018>020-VAZ007-009-010-012>017-022>024-032>035-043>047- 058-059-071100- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1137 AM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS PRODUCING HAIL AND DAMAGING WINDS WILL BE POSSIBLE THROUGH THIS EVENING. IN ADDITION...VERY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE STORMS RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ011-018>020-WVZ042>045-071100- GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 1137 AM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS PRODUCING HAIL AND DAMAGING WINDS WILL BE POSSIBLE THROUGH THIS EVENING. IN ADDITION...VERY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE STORMS RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 6, 12:22 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1222 PM EDT WED JUL 6 2011 VAZ022-033-061645- FRANKLIN VA-ROANOKE VA- 1222 PM EDT WED JUL 6 2011 ...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN AND ROANOKE COUNTIES... AT 1220 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF BOONES MILL...MOVING EAST AT 10 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF ROANOKE COUNTY AND FRANKLIN COUNTY. LAT...LON 3718 7980 3709 7988 3716 8002 3721 7996 DS
Special weather statement, Jul 6, 12:23 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1223 PM EDT WED JUL 6 2011
VAZ043-061700-
HENRY VA-
1223 PM EDT WED JUL 6 2011
...A STRONG THUNDERSTORM WILL AFFECT HENRY COUNTY...
AT 1220 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
BASSETT...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR SANVILLE AROUND 1230 PM AND STANLEYTOWN
AROUND 100 PM.
LAT...LON 3671 8009 3672 8010 3674 8008 3674 8010
3678 8010 3679 8008 3675 7994 3667 8000
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:09 AM EDT | Special Weather Statement | RNK | Bedford, Franklin, City of Lynchburg | 51 min |
| Jul 6, 12:22 PM EDT | Special Weather Statement | RNK | City of Roanoke | 23 min |
| Jul 6, 12:23 PM EDT | Special Weather Statement | RNK | Henry | 37 min |
| Jul 6, 12:56 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 43 min |
| Jul 6, 1:12 PM EDT | Special Weather Statement | RNK | Franklin | 33 min |
| Jul 6, 1:17 PM EDT | Special Weather Statement | RNK | City of Martinsville | 28 min |
| Jul 6, 1:19 PM EDT | Special Weather Statement | RNK | Patrick | 26 min |
| Jul 6, 1:25 PM EDT | Special Weather Statement | RNK | Franklin | 35 min |
| Jul 6, 1:29 PM EDT | Special Weather Statement | RNK | Appomattox | 31 min |
| Jul 6, 1:52 PM EDT | Special Weather Statement | RNK | City of Martinsville | 23 min |
| Jul 6, 2:06 PM EDT | Flash Flood Warning | RNK | Roanoke, City of Roanoke, City of Salem | 3 hr |
| Jul 6, 2:07 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville | 32 min |
| Jul 6, 2:10 PM EDT | Special Weather Statement | RNK | Tazewell | 35 min |
| Jul 6, 2:17 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell, Charlotte | 73 min |
| Jul 6, 2:25 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Roanoke, City of Roanoke, City of Salem | 22 min |
| Jul 6, 2:38 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 67 min |
| Jul 6, 2:51 PM EDT | Severe Thunderstorm Warning | RNK | Smyth, Tazewell | 54 min |
| Jul 6, 4:01 PM EDT | Special Weather Statement | RNK | Charlotte | 29 min |
| Jul 6, 4:48 PM EDT | Special Weather Statement | RNK | Halifax | 27 min |
| Jul 6, 6:05 PM EDT | Special Weather Statement | RNK | Halifax | 10 min |
| Jul 6, 6:46 PM EDT | Special Weather Statement | RNK | Halifax | 14 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.